Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/7564
Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: Persistence of tick-borne virus in the presence of multiple host species: Tick reservoirs and parasite mediated competition
Authors: Norman, Rachel
Bowers, Roger
Begon, Mike
Hudson, Peter J
Contact Email: ran@cs.stir.ac.uk
Issue Date: 7-Sep-1999
Publisher: Elsevier
Citation: Norman R, Bowers R, Begon M & Hudson PJ (1999) Persistence of tick-borne virus in the presence of multiple host species: Tick reservoirs and parasite mediated competition, Journal of Theoretical Biology, 200 (1), pp. 111-118.
Abstract: Tick-borne viruses in tropical and temperate parts of the world have a significant impact on human, livestock and wildlife hosts both directly, through mortality/morbidity, and economically. Since the ticks have multiple life stages and can utilize a large range of host species our understanding of the dynamics of these infections is often not clear. In this paper we consider the impact of a population which is a tick host but non-viraemic on one which is both a tick host and viraemic. We present two simple deterministic models and use joint threshold density curves to illustrate the basic reproductive ratios of both the ticks and the virus. We find that the non-viraemic hosts can have considerable impact on the viraemic host. Either they amplify the tick population and cause the virus to persist, or they dilute the infection and cause it to die out. A general model framework is presented here but a special case of this model describes the red grouse-hare-Louping-ill system.
Type: Journal Article
URI: http://hdl.handle.net/1893/7564
URL: http://www.sciencedirect.com/science/article/pii/S0022519399909827
DOI Link: http://dx.doi.org/10.1006/jtbi.1999.0982
Rights: The publisher does not allow this work to be made publicly available in this Repository. Please use the Request a Copy feature at the foot of the Repository record to request a copy directly from the author. You can only request a copy if you wish to use this work for your own research or private study.
Affiliation: Mathematics - CSM Dept
Mathematics - CSM Dept
University of Liverpool
University of Stirling

Files in This Item:
File Description SizeFormat 
NormanJTB99.pdf141.91 kBAdobe PDFUnder Embargo until 31/12/2999     Request a copy

Note: If any of the files in this item are currently embargoed, you can request a copy directly from the author by clicking the padlock icon above. However, this facility is dependant on the depositor still being contactable at their original email address.

This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.